HIGH INR - nosebleeds, dizziness,

Hello, well my INRS are all over the place, when my INRS go down I have funny turns i.e. pins/needles, funny head - pressure, dizziness and numbness, and then when I have high INRS the same thing, when they were going up last week, I felt a weight lifted off my shoulders. and today bleeding nose, dizziness etc. The doc always says "rather have nose bleeds than TIA" so just put up with it and because the docs cannot get their teeth into this condition I have been referred to ST Thomas where I was first diagnosed 20 plus years ago. I know its a balancing act but it is driving me mad. I dare not have my hair done at hairdressers in fear of it causing a nose bleed. And I would love to have a massage on my face, but in fear of having nose bleed. I have found that since being on Warfarin symptoms alot worse - I am on Clopidogrel too. Before I was on Aspirin for about 10 years and then when I went to have operation in March was told to stop, and then I was put on low dose heparin. Having the small TIA I was just put on Clopidogrel and then Warfarin a couple months later and as said problems started.. I would love to feel better and the fear of having a funny turn whilst out on my own causes me a great deal of anxiety. Also causes problems with hubby and daughter who says they cannot go far with me because of symptoms and they just do not understand.

8 Replies

oldestnewest
  • Hi hon

    Sorry to hear everythin so unsettled at the moment, st t's is the right place to sort this.

    Think lots of us having similar problems with inr too. Mine just keeps dropping, now had headache for bout 10 days and cannot get rid of it.

    I hope things start to get better for you.

    Hope you well today

    Take care gentle hugs jessielou xxxx sheena xxxxx :-) :-) :-)

  • Thank you for replying. Its good to know that there are people out with understanding.

  • I totally understand when family members don't understand thats why I joined this site. It's nice to know there are people out there who understand and care! My nose bleeds are usually from my INR being way too high but if this isn't the case for you what has helped other people I know is to keep their sinuses moist. My father had horrible nose bleeds when he was put on blood thinners even though his INR was normal and keeping a humidifier in the house or on in the bedroom at night helped him a great deal. As for the dizziness I don't know how to stop it but on days that it is bad I use cane to help steady myself if I am out and about. Sometimes I don't need it but it psychologically makes my family members feel better about being out with me.

    I hope this helps. I wish you the best and hopefully in time youre loved ones will learn more patience.

  • Thank you - along with APS, Lupus I also suffer from ITP, but I know that when my INRs are high then comes a nosebleed!!!!!!!!!!!!!!!!

  • I used to be on clopidgorel and aspirin but was taken off both when I was put onto warfarin. Might be worth checking with you doctor whether you should be taking both. There is also a website for warfarin patients called Anti Coagulation Europe and they are really helpful.

    I am with you on the up and down inr. I cannot cope with life when mine is too low. My clinic nurse is great and she has grasped that I know myself when my inr isn't right even though those on it for other reasons don't realise. The last two days I have felt more energetic than I have for weeks so I tested myself just out of interest and my inr was 4.3 above my range of 4.0 - wish it was this level all the time but I have been told that it's not safe.

    As for the dizziness - I had a horrible attack last year which had me in bed for five days. I have had giddy attacks before because of my mini-stroke but also because of my neck. I saw an osteopath and after 3 or 4 session of manipulation I was fine.

    Hope you get yourself sorted soon and don't have to wait too long for you appointment at St Thomas. The doctors there are brilliant!

    Caroline x

  • Thank you for replying. Yes I have to be on two drugs Clop and Warfarin for the TIA I had and for the last couple of days been suffering from heavy nosebleed and throbbing headache which never experienced before. On visiting the surgery today for INR check the nurse took my blood pressure and it was 164 and she advised me to see the GP. So I went back a couple of hours later and she said with the symptoms throbbing head, neck etc it was the high blood pressure which she double checked and now on Atenol (along with other drugs) and as soon as I got home, I took a tablet and touch wood and all that, my throbbing head has gone and I am wondering whether anyone has suffered from this when they have APS. Like yourself, when my INRS are down, I have this dizziness, pins and needles and when it has increased I get the nosebleeds which I have been getting with headaches etc, so I assumed it was high INR but today couldn't stand the pain and thankfully the nurse took BP. I go to St Thoms a few weeks time. Do you have anytips on attending - I always take a list with me?

    We are travelling from South West so hope the weather is okay.

    Thank you

    xxxxxxxxxxxxxxxx

  • Just may help to let you know many years ago I was on warfarin and had regular nose bleeds but have not had one for years despite actually having higher INR now, they just stopped.

    The blood vessels in the nose are very delicate so susceptible to breaking and causing a nose bleed.

    Usually the warfarin would help you if you have APLS so do be clear about how you feel when you see docs, if possible keep a diary of symptoms which you can match to the INR, so you can see if you have a INR above or below target or in target what is happening when your INR goes up or down. With your symptoms I am wondering if you are offered a MRI scan of your head often? There is a special scan which can look at strokes and bleeds.

  • Thanks for all replied. I have had scan of brain and the neurologist said APS lesions and hence mini strokes. I am due to see St thomas in a couple of weeks and I am writing everything down from my sister, Mum and my daughter having the conditions etc. I cannot wait!!

You may also like...